Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 7, 2018, 5:06 AM CDT for Knox County, Illinois. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 5:06 AM CDT (10:06 UTC)
- Expired
- Sep 7, 2018, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:00 AM CDT | HEAVY RAIN 3.48 | Galesburg, IL | |
| Sep 7, 9:30 AM CDT | FLASH FLOOD | Galesburg, IL | NUMEROUS ROADS FLOODED IN THE CITY OF GALESBURG AND NORTH OF TOWN. ROADS ALSO CLOSED DUE TO WATERS OVER THE ROAD. FROM COUNTY DISPATCH. |
| Sep 7, 3:10 PM CDT | HEAVY RAIN 3.1 | Galesburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 264 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WGUS53 KILX 071006 FFWILX ILC095-071600- /O.NEW.KILX.FF.W.0025.180907T1006Z-180907T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 506 AM CDT FRI SEP 7 2018 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Northern Knox County in west central Illinois... * Until 1100 AM CDT. * At 504 AM CDT, Doppler radar indicated heavy rain across the warned area. Up to two inches of rain have already fallen early this morning. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes Interstate 74 between mile markers 38 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4109 9003 4101 9001 4090 9044 4111 9044 $$ 37
3 follow-up statements
308 WGUS73 KILX 071442 FFSILX Flash Flood Statement National Weather Service Lincoln IL 942 AM CDT FRI SEP 7 2018 ILC095-071600- /O.CON.KILX.FF.W.0025.000000T0000Z-180907T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox- 942 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTHERN KNOX COUNTY... At 939 AM CDT, local law enforcement reported flooding occurring in and around the Galesburg area. Two to three inches rain have already fallen with another 1 to locally 2 inches of additional rainfall possible into this afternoon. Flash flooding is already occurring. Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. This includes Interstate 74 between mile markers 38 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4109 9003 4101 9001 4090 9044 4111 9044 $$ Smith
169 WGUS53 KILX 071542 FFWILX ILC095-080000- /O.EXT.KILX.FF.W.0025.000000T0000Z-180908T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 1042 AM CDT FRI SEP 7 2018 The National Weather Service in Lincoln has extended the * Flash Flood Warning for... Northern Knox County in west central Illinois... * Until 700 PM CDT Friday. * At 1039 AM CDT, emergency management reported heavy rain across the warned area. 5 to locally 6 inches of rain has fallen over parts of north central Knox county over the past 24 to 36 hours. Flash flooding is already occurring. * Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. Additional rainfall amounts of 1 to locally 2 inches will be possible in this area. The rain has subsided somewhat from earlier today but is expected to increase in intensity once again this afternoon. This includes Interstate 74 between mile markers 38 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4109 9003 4101 9001 4090 9044 4111 9044 $$ Smith
116 WGUS73 KILX 072024 FFSILX Flash Flood Statement National Weather Service Lincoln IL 324 PM CDT FRI SEP 7 2018 ILC095-080000- /O.CON.KILX.FF.W.0025.000000T0000Z-180908T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox- 324 PM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN KNOX COUNTY... At 320 PM CDT, Doppler radar indicated heavy rain have occurred over the warned area. At 320 PM, a storm chaser reported 3.10 inches of rain in the city of Galesburg. Additional periods of rain are expected to move through the area this evening. Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. This includes Interstate 74 between mile markers 38 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4109 9003 4101 9001 4090 9044 4111 9044 $$ Goetsch
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:38 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 7, 3:38 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 338 AM CDT Fri Sep 7 2018 .SHORT TERM...(Today and tonight) ISSUED AT 338 AM CDT Fri Sep 7 2018 Showers and isolated thunderstorms will continue to be possible across central and eastern IL this morning as a stationary boundary remains over the area...though it is very diffuse and not discernible in the sfc data. HiRes models remain somewhat similar and consistent with precip continuing across the area through this afternoon and into this evening. So will have occasional pops across a good portion of the area through this afternoon and then diminish somewhat to likely pops for this evening and overnight tonight. Higher pops will still be in southwest areas of the CWA this evening as the remnants of TS Gordon move into southern MO tonight. Higher, occasional pops will increase into the southern parts of the CWA late evening to overnight tonight as the effects of TS Gordon begin to move close to the area. Will keep the flood watch going as is and continue to allow it to end in the north parts of the CWA tonight. Will also not expand into Mclean, Marshall, or Stark county as these areas did not get that much rain the previous day/night as areas along and west of the IL river...and only expecting an additional 1-2 inches of rain through tonight in those areas. High temps will primarily be in the 70s, except for the southeast where some spots that may not as much rain could reach to around 80. Winds will be northeast through the period at 10-15 mph but by evening as the gradient begins to tighten due to the approach of the remnants of TS Gordon, some breezier conditions are possible tonight with gust of 15-20 mph possible. && .LONG TERM...(Saturday through Thursday) ISSUED AT 338 AM CDT Fri Sep 7 2018 The remnants of TS Gordon will continue across the area Saturday and into Sat night across most of the CWA, especially in the central and southeast parts of the area. Northern areas, Galesburg, Peoria, and Bloomington/Normal will continue to get precip but not quite as heavy as the rest of the central IL. This area of higher pops and higher qpf will mainly be along and south of I-72 to Danville. By Sunday most of the pops will be east of the IL river as the weather system moves quickly to the east, getting caught in the mid level flow. By Sunday evening the precip will have moved out of the area except for a small sliver of very small pops next to the IN border. After Sunday evening, dry weather is expected through the coming week as sfc high pressure builds over the area and a mid level ridge builds across the eastern half of the US. After very cool temps Sat and Sun in the 60s and lower 70s, afternoon high temps will begin to moderate back up through the week, reaching to around normal by end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1152 PM CDT Thu Sep 6 2018 Periods of showers and scattered thunderstorms will impact the central Illinois terminals through the 06Z TAF valid time. The rainfall will occur to the north of a stalled frontal boundary. IFR and MVFR conditions are expected for most of the period. Northeasterly winds will persist as well. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for ILZ042>057-061>063- 066>068-071>073. Flash Flood Watch through Saturday morning for ILZ027>029-036- 037-040-041. && SHORT TERM...Auten LONG TERM...Auten AVIATION...Bak
Hazardous weather outlook, Sep 6, 3:53 PM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 353 PM CDT Thu Sep 6 2018 ILZ027>029-036-037-071100- Fulton-Knox-Peoria-Stark-Tazewell- 353 PM CDT Thu Sep 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of rain and isolated thunderstorms will occur across the area late this afternoon and then become more scattered tonight. Locally heavy rainfall is possible this afternoon. Any thunderstorms that do occur are not expected to be severe but will be capable of producing excessive rainfall totals in a short period of time which will increase the flash flood threat in a few areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Additional rainfall amounts of 2 to 4 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042-043-047>053-071100- Cass-Christian-De Witt-Logan-Macon-Menard-Morgan-Sangamon-Scott- 353 PM CDT Thu Sep 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered showers and isolated thunderstorms are possible through tonight. Any storms that do develop are not expected to be severe, however, the stronger storms will be capable of producing heavy rainfall totals in a short period of time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Rainfall amounts of 4 to locally 6 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-041-071100- Mason-Schuyler- 353 PM CDT Thu Sep 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered showers and isolated thunderstorms are possible through tonight. Any storms that do develop are not expected to be severe, however, some of the thunderstorms will be capable of producing excessive rainfall amounts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Rainfall amounts of 4 to 5 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-071100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 353 PM CDT Thu Sep 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered showers and isolated thunderstorms can be expected this afternoon through tonight. Any storms that do develop are not expected to be severe, although any of the thunderstorms will be capable of producing heavy rainfall amounts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Rainfall amounts of 4 to 6 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-071100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 353 PM CDT Thu Sep 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered showers and thunderstorms are expected this afternoon through tonight. Any storms that do develop are not expected to be severe, although the thunderstorms will be capable of producing heavy rainfall amounts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Rainfall amounts of 4 to 6 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ030-031-038-071100- Marshall-McLean-Woodford- 353 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Periods of rain and isolated thunderstorms will occur across areas late this afternoon and then become more scattered tonight. The rain may pick up again late tonight into early Friday morning. Any thunderstorm that moves across the area will be capable of producing heavy rainfall amounts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Periods of rain and periodic thunderstorms will occur from Friday through Sunday. While these storms are not expected to be severe, locally heavy rainfall is likely. Rainfall amounts of 2 to 4 inches will be possible by the end of the weekend. The potential exists for flooding to develop as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:45 AM CDT | River Flood Warning | ILX | Lawrence | 6 days |
| Sep 7, 9:47 AM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Sep 7, 12:12 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, Macon, Menard, Sangamon | 6 hr |
| Sep 7, 2:06 PM CDT | Flash Flood Warning | ILX | Champaign, Macon, Piatt, Vermilion | 6 hr |
| Sep 7, 3:14 PM CDT | Flash Flood Warning | ILX | Cass, Christian, Logan, Macon, Menard, Morgan and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.